Allegra vs. Chlorpheniramine maleate

Summary

We compare the side effects and drug effectiveness of Allegra and Chlorpheniramine maleate. The study is created by eHealthMe based on reports of 72,938 people who take Allegra and Chlorpheniramine maleate, and is updated regularly.



What's eHealthMe?

eHealthMe is a health data analysis company based in Mountain View, California. eHealthMe monitors and analyzes the outcomes of drugs and supplements that are currently on the market. The results are readily available to health care professionals and consumers.

eHealthMe has released original studies on market drugs and worked with leading universities and institutions such as IBM, London Health Science Centre, Mayo Clinic, Northwestern University and VA. eHealthMe studies have now been referenced in over 500 peer-reviewed medical publications.

How we gather our data?

Healthcare data is obtained from a number of sources including the Food and Drug Administration (FDA). This information is aggregated and used to produce personalized reports that patients can reference.

The information that eHealthMe collects includes:

  • Side effects (including severity and how people recover from them)
  • Associated conditions or symptoms
  • Drug effectiveness
  • Demographic data regarding drug use

How the study uses the data?

The study is based on fexofenadine hydrochloride and chlorpheniramine maleate (the active ingredients of Allegra and Chlorpheniramine maleate, respectively), and Allegra and Chlorpheniramine maleate (the brand names). Other drugs that have the same active ingredients (e.g. generic drugs) are not considered.

What is Allegra?

Allegra has active ingredients of fexofenadine hydrochloride. It is often used in allergies. (latest outcomes from Allegra 53,163 users)

What is Chlorpheniramine maleate?

Chlorpheniramine maleate has active ingredients of chlorpheniramine maleate. It is often used in allergies. (latest outcomes from Chlorpheniramine maleate 3,603 users)

How to use the study?

Patients can bring a copy of the report to their healthcare provider to ensure that all drug risks and benefits are fully discussed and understood. It is recommended that patients use the information presented as a part of a broader decision-making process.


On Feb, 23, 2019

72,938 people who take Allegra and Chlorpheniramine maleate are studied.


Number of reports submitted per year:

Allegra vs Chlorpheniramine maleate drug comparison reports.

Drugs in this study:

  • Allegra (fexofenadine hydrochloride)
  • Chlorpheniramine Maleate (chlorpheniramine maleate)

eHealthMe real world results:

Most common side effects:

Allegra:
  1. Pyrexia (fever)
  2. Dyspnoea (difficult or laboured respiration)
  3. Pain
  4. Nausea (feeling of having an urge to vomit)
  5. Diarrhoea
  6. Cerebrovascular Accident (sudden death of some brain cells due to lack of oxygen when the blood flow to the brain is impaired by blockage or rupture)
  7. Vomiting
  8. Blood Pressure Increased
  9. Anxiety
  10. Febrile Neutropenia (fever with reduced white blood cells)
Chlorpheniramine Maleate:
  1. Drug Ineffective
  2. Nausea (feeling of having an urge to vomit)
  3. Dyspnoea (difficult or laboured respiration)
  4. Headache (pain in head)
  5. Fatigue (feeling of tiredness)
  6. Dizziness
  7. Pain
  8. Diarrhoea
  9. Insomnia (sleeplessness)
  10. Anxiety

Most common side effects experienced by people in long term use:

Allegra:
  1. Cerebrovascular Accident (sudden death of some brain cells due to lack of oxygen when the blood flow to the brain is impaired by blockage or rupture)
  2. Headache (pain in head)
  3. Oedema Peripheral (superficial swelling)
  4. Creutzfeldt-Jakob Disease (fatal brain disorder)
  5. Memory Impairment
  6. Dyspnoea (difficult or laboured respiration)
  7. Gastrointestinal Haemorrhage (bleeding gastrointestinal tract)
  8. Nervousness
  9. Nervous System Disorder (a general class of medical conditions affecting the nervous system)
  10. Cough
Chlorpheniramine Maleate:
  1. Anxiety
  2. Depression
  3. Back Pain
  4. Fatigue (feeling of tiredness)
  5. Pain
  6. Dizziness
  7. Nausea (feeling of having an urge to vomit)
  8. Fall
  9. Arthralgia (joint pain)
  10. Headache (pain in head)

Drug effectiveness:

Allegra:
  • not at all: 1.16 %
  • somewhat: 32.37 %
  • moderate: 38.73 %
  • high: 21.39 %
  • very high: 6.36 %
Chlorpheniramine Maleate:
  • not at all: 2.77 %
  • somewhat: 21.24 %
  • moderate: 36.57 %
  • high: 30.07 %
  • very high: 9.34 %

Do you take Allegra or Chlorpheniramine maleate?

You are not alone:




Related studies:



Recent updates

Recent general studies
Recent personal studies


WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.

DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.

You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).

If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.

Submit your testimonial

  • Please fill in your Testimonial.
  • Please enter a minimum of 10 characters for your Testimonial.
  • Please fill in your Name.

Please wait...

{progressItem}

Thank you!